Alert archive / Nebraska / Freeze Warnings in 2019

Freeze Warning 3, NWS North Platte, NE

October 9, 20199 counties in Nebraska

NWS North Platte, NE issued this freeze warning at Oct 9, 2019, 2:15 AM MDT for 9 counties in Nebraska. It took effect at Oct 10, 2019, 12:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2019, 2:15 AM MDT (08:15 UTC)
In effect from
Oct 10, 2019, 12:00 AM MDT
Expired
Oct 10, 2019, 12:00 PM MDT
In force
12 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 9, 2:14 AM MDT, 1 minute earlier.

Area forecast discussion, Oct 9, 2:14 AM MDT, 1 minute before
Area Forecast Discussion
National Weather Service North Platte NE
314 AM CDT Wed Oct 9 2019

.SHORT TERM...(Today through Thursday)
Issued at 313 AM CDT Wed Oct 9 2019

The models are slower with the southward progression of a strong
cold front dropping through nern WY and wrn SD this morning. The
front will be midway through wrn and ncntl Nebraska late this
afternoon resulting in another very warm day along and south of
Interstate 80. A check on high clouds in the models suggests
generally full sun conditions.

The front will drop through wrn and ncntl Nebraska tonight and the
latest model consensus indicates a rain-snow/sleet line from near
Valentine to Imperial by Thursday morning. The rain-snow/sleet line
will move slowly east during the day Thursday with most of the
region in snow by Thursday evening.

The model consensus has shifted the storm track north about 50 or so
miles and this has cut expected snowfall back to 3 to 7 or 8 inches
across the winter storm watch area. Sheridan county can be converted
to a winter storm warning while Cherry county will remain as a
watch. There is a chance the models will shift south and there is
the chance the models will continue trending north.

The forecast is very close to WPC guidance and uses the blended
short term model blend. The NAM and GFS suggest a strong warm nose
near h700mb which would cause a period of sleet before changing to
snow. The latest model consensus is faster and indicates the
accumulating snow across nrn Nebraska may end by late Thursday
evening.

.LONG TERM...(Thursday night through Tuesday)
Issued at 313 AM CDT Wed Oct 9 2019

Snow should be ending overnight Thursday with a major storm
centered over ern ND Friday morning. This would present a slight
chance of wrap around snow across nrn Nebraska Friday. The
forecast is dry Friday night through Tuesday. The great October
storm of 2019 will lift very slowly toward Hudson Bay this weekend
and early next week. This should pull two significant high
pressure systems down from Canada. The temperature forecast Friday
through Tuesday is for below average temperatures with
subfreezing lows each night.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1241 AM CDT Wed Oct 9 2019

VFR conditions will continue the rest of tonight into the day
tomorrow. Towards the evening hours lower ceilings will move into
the area dropping conditions to MVFR and eventually IFR conditions
across southwest Nebraska. Winds will increase during the day and
shift to the north in the evening with wind gust around 25 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 1 AM CDT /midnight MDT/ to 1 PM CDT /noon
MDT/ Thursday for NEZ023>025-035>037-057-058-069.

Winter Storm Watch from this evening through Friday afternoon
for NEZ005-094.

Winter Storm Warning from 6 PM this evening to noon MDT Friday
for NEZ004.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Gomez
Hazardous weather outlook, Oct 8, 1:58 PM MDT, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
258 PM CDT Tue Oct 8 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-092000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
258 PM CDT Tue Oct 8 2019 /158 PM MDT Tue Oct 8 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A Winter Storm Watch is in effect for Sheridan and Western Cherry
counties Wednesday night through Friday morning. Please see the
latest winter weather bulletin for details.

A wintry mix of light freezing rain and sleet will be
possible generally west Highway 83 late Wednesday into early
Thursday. Locally heavy snow accumulations will be possible in
the areas of the Winter Storm Watch, with generally light to
moderate snowfall expected elsewhere. This snow could impact
travel at times in some areas. Stay tuned to the latest forecasts.

Thunderstorms are possible across western and north central
Nebraska Wednesday night. Though the risk of severe weather is
low, a few stronger storms may be capable of small hail across
portions of central and southwest Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Jurgensen

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:33 AM MDTWinter Storm WarningLBFCherry, Sheridan48 hr
Oct 9, 2:43 AM MDTFreeze WatchLBFBlaine, Boyd, Brown, Custer, Frontier, Garfield and 7 more12 hr
Oct 9, 2:36 PM MDTFreeze WarningLBFBlaine, Boyd, Brown, Custer, Frontier, Garfield and 7 more44 hr
Oct 9, 2:42 PM MDTWinter Weather AdvisoryLBFCherry, Garden36 hr

Nearby

Freeze Warnings in Nebraska, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.